Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Depression, unable to think straight, suicidal thoughts, sleeplessness, sweating. On lexapro. Help

i am severely depressed my stomach feels rotten i'm not sleeping well days and nights upside down i sweat even though i feel cold and feel faint when standing from time to time. i have trouble thinking i stopped at a stop sign yesterday and waited three minutes for it to turn green. i have no money because i can't work much. i have suicidal thoughts every day but do not think i will act on them. i take lexapro. i feel worse when i don't take it but still very depressed. any suggestions would be welcome. thank you. i am sorry but i don't even have 15 dollars.
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi there, thanks for asking. Depression is a situation that is related to social factors, biological factors and psychological factors. If you have problem with work or family, the medication will not work as well as the normal situation. The symptoms you mentioned are a combination of anxiety and depression disorders. You can practice Yoga or medication and other methods to decrease your anxiety level. Your function will improve just in few weeks. You can consult your doctor to see if he can increase the dose of your medication a little. I wish you the best.
Answered: Sun, 24 Mar 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

You probably have "major depressive disorder". All the symptoms mentioned by you like feeling depressed, feeling rotten stomach, disturbed sleep, suicidal thoughts etc are indicative of depressive episode. Sweating when feeling cold could be due to associated anxiety.
Lexapro contains escitalopram which is an SSRI which is quite effective as antidepressant. But for its full efficacy, you have to take it regularly (no gaps) and that too for adequate duration (6-9 months at least). However, discuss all the stuff with your treating psychiatrist and have full faith in him.
You may also require psychotherapy sessions and relaxation exercises.

Wish you good health
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor